What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 8, 1:57 PM EST, 44 minutes earlier.
Area forecast discussion, Jul 8, 1:57 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
257 PM EDT Fri Jul 8 2022
...Afternoon Area Forecast Discussion...
.SHORT TERM /Tonight through Saturday Night/...
As close to a pattern change as we're likely to get is on tap as we
enter the weekend. A mid-level ridge has presided over the pattern
in the southeast for the better part of the last month, but its
center has begun to (and will continue to) retrograde back across
the Desert southwest. The eastern edge of the ridge has been the
dominant flow branch over the past day or so, placing the southeast
under deep but weak northwesterly flow. Any weak disturbance
traversing our ridge setup will locally enhance convective
development, and it is possible that we see some organization of
storms into clusters, aided by both their own cold pools and any
remnant outflow boundaries from the past several days of convective
activity. Owing to the position of the Bermuda High along the
Carolina coast, our steady plume of Gulf moisture has held PWATs
steady in the 2-2.25" range. Analyzed SBCAPE was already approaching
3000 J/kg on the 12Z sounding this morning, and yesterday's 00Z
sounding revealed upwards of 4000 J/kg MUCAPE after convective
temperatures were reached. All this to say, conditions are (still)
more than sufficient to support explosive initial upward pulses, and
water-loaded downdrafts will increase the risk for damaging wind
gusts as cores collapse. A Marginal Risk is in place across the
entire CWA for the continued threat for localized damaging gusts.
Moving into Saturday, the center of the 500 mb high is across the
Four Corners region, leaving the southeast in an area of weak flow
aloft. This paves the way for a shortwave trough rounding the edge
of the ridge to push across southward across the OH River Valley
with an attendant frontal boundary in tow. Before FROPA, patchy
diurnally-driven convection is possible until the mid-afternoon.
Certainly not the healthiest front, but before the moisture gradient
atrophies completely, it should bring the most widespread rain
chances we've seen in a few weeks for much of north and portions of
north central Georgia Saturday evening. Currently, CAMS are
depicting a weaker initial line, likely associated with the
prefrontal trough, pushing through to central GA around 18Z
Saturday, and proper frontal convection moving through closer to 00Z
Sunday. The southeastward extent of the front before stalling out
will determine how much of the state feels relief from the utterly
oppressive dewpoints that have plagued us the past week.
A Heat Advisory is in effect through 7 PM today for lingering heat
index values above 105F. It's likely that locales south of I-20
experienced several hours of Heat Advisory criteria before
convective initiation and an abundance of rain-cooled air associated
with collapsing storms. Any clearing following storm dissipation
will result in even more oppressive dewpoints despite potentially
cooler temperatures.
96
.LONG TERM /Sunday through Friday/...
We start off the long term forecast with a weak frontal boundary
pushing through the forecast area towards south GA Saturday night
into Sunday. Scattered to numerous showers and thunderstorms will
likely be ongoing overnight, especially in the vicinity of the front
as it sags south. PoPs during the day on Sunday will largely be
dependent on how far south this front travels. Most of the activity
is expected to remain confined to southern GA where the front
stalls. As previously mentioned, the front will push through much of
the area, resulting in a slight wind shift, before stalling and
waffling around across southern GA for a few days.
Still the biggest forecast question for the long term is how much
and to what extend slightly cooler, drier air filters in behind the
front. Overall, not expecting a drastic change as it is summertime
and moisture will still hang around given northeasterly winds
bringing in some moisture from the Atlantic. Though in looking at
1000-500mb RH, there still remains some inconsistencies as far as
timing in the arrival of lower moisture across north GA. Some
guidance is a little bit more aggressive with bringing this through
much of the region while other guidance is a little more
conservative. Given weak synoptic flow and other smaller-scale
influences, will not deviate too much from what was previously
forecast.
While high moisture content will still hang around despite the
passing front, conditions wont be quite as unbearable early next
week. High temperatures will be in the 80s with dewpoints in the
upper 60s to low 70 on Monday. This will be the trend for a good
part of the extended forecast, though a gradual uptick in moisture
will be likely as we progress through the period. Diurnal convection
will be possible each day primarily during the afternoon with chances
tapering off at night. The stationary boundary draped across the
south may aid in further development and higher convective chances
next week. We may get another reinforcing boundary pushing through
around mid-week aiding in further rain chances for the area. Though
it's still too soon for specifics...stay tuned.
07
&&
.AVIATION...
18Z Update...
VFR conditions generally expected to persist through the TAF
period. Isolated to scattered SHRA/TSRA likely through late
tonight, with a TEMPO in effect from 18-22Z to capture best
window for VRB gusts, frequent lightning, and reduced vsbys at
ATL. More organized SHRA/TSRA likely tomorrow with frontal passage.
FEW to SCT Cu field will continue through the afternoon. Winds
will stay from the W side at less than 10 kts. Patchy MVFR cigs
possible overnight at southern TAF sites. Fog also possible, but
heavily dependent on where heaviest rain falls/sky coverage.
//ATL Confidence...18Z Update...
Low to medium confidence on morning MVFR cigs/vsbys.
High confidence all other elements.
96
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 74 93 72 85 / 30 80 70 70
Atlanta 76 91 73 85 / 30 80 70 60
Blairsville 69 84 67 80 / 50 90 70 60
Cartersville 74 91 70 86 / 40 90 70 50
Columbus 76 91 74 89 / 30 70 70 80
Gainesville 75 90 71 83 / 30 80 70 60
Macon 75 92 73 90 / 30 70 70 80
Rome 76 91 72 90 / 30 90 70 50
Peachtree City 74 91 70 86 / 30 80 70 70
Vidalia 75 90 75 88 / 30 60 60 90
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Floyd...Forsyth...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Madison...Marion...Meriwether...Monroe...
Montgomery...Morgan...Murray...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walker...Walton...
Warren...Washington...Webster...Wheeler...Whitfield...Wilcox...
Wilkes...Wilkinson.
&&
SHORT TERM...96
LONG TERM....07
AVIATION...96
Hazardous weather outlook, Jul 8, 9:45 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1045 AM EDT Fri Jul 8 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1045 AM EDT Fri Jul 8 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
A Heat Advisory is in effect for all but the mountainous areas of
north Georgia. Widespread heat index values in the triple digits
are expected with several areas reaching values between 105 and
109. Please use caution when exercising or working outdoors and
take frequent breaks.
Scattered to numerous showers and thunderstorms will be possible
again today into tonight. Some storms could be strong to severe
with the damaging wind gusts, frequent lightning, and brief period
of heavy rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Heat Index values up to 105 will be possible again on Saturday
before less extreme conditions settle in next week.
Scattered thunderstorms will be possible each afternoon and
evening. Some storms could become strong to severe with damaging
winds, locally heavy rainfall, and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jul 8, 1:38 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Fri Jul 8 2022
GAZ056-068-070-081915-
Lamar GA-Spalding GA-Pike GA-
238 PM EDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of southwestern
Spalding, northeastern Pike and northern Lamar Counties through 315
PM EDT...
At 238 PM EDT, a line of strong thunderstorms was along a line
extending from near Zetella to Meansville, and moving southeast at 15
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Williamson, Orchard Hill,
Meansville, Aldora, East Griffin, Rover and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3324 8424 3304 8409 3303 8432 3325 8446
TIME...MOT...LOC 1838Z 303DEG 14KT 3323 8443 3307 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 1:54 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Fri Jul 8 2022
GAZ074-076-084-085-081930-
Wilkinson GA-Jefferson GA-Washington GA-Johnson GA-
254 PM EDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of east central
Wilkinson, southern Washington, northwestern Johnson and central
Jefferson Counties through 330 PM EDT...
At 254 PM EDT, a line of strong thunderstorms was along a line
extending from near Davisboro to Tennille to near Oconee, and moving
east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Louisville, Davisboro, Tennille, Harrison, Oconee and
Riddleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3297 8231 3287 8263 3271 8284 3280 8307
3298 8282 3305 8259
TIME...MOT...LOC 1854Z 273DEG 10KT 3296 8258 3295 8278 3282 8297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 2:12 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Fri Jul 8 2022
GAZ073-074-084-081945-
Wilkinson GA-Washington GA-Baldwin GA-
312 PM EDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of southeastern Baldwin,
northeastern Wilkinson and southwestern Washington Counties through
345 PM EDT...
At 312 PM EDT, a line of strong thunderstorms was along a line
extending from near Hebron to near Nicklesville. These storms were
nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Toomsboro, Oconee and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3270 8298 3268 8301 3270 8314 3299 8315
3304 8299 3287 8297
TIME...MOT...LOC 1912Z 268DEG 4KT 3298 8310 3274 8308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 2:15 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jul 8 2022
GAZ080-093-081945-
Macon GA-Taylor GA-
315 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of central Macon and
southeastern Taylor Counties through 345 PM EDT...
At 315 PM EDT, a strong thunderstorm was over Garden Valley, or 10
miles southeast of Butler, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Oglethorpe, Montezuma, Marshallville, Reynolds, Ideal,
Whitewater State Park, Rupert, Garden Valley, Hicks, Potterville,
Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8435 3255 8431 3261 8419 3252 8401
3251 8402 3251 8398 3248 8392 3236 8394
3227 8406
TIME...MOT...LOC 1915Z 285DEG 13KT 3243 8415
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 2:16 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Fri Jul 8 2022
GAZ068>070-081945-
Lamar GA-Upson GA-Pike GA-
316 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southeastern Pike,
eastern Upson and southern Lamar Counties through 345 PM EDT...
At 316 PM EDT, a strong thunderstorm was near Atwater, or near
Zebulon, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Thomaston, Barnesville, Zebulon, Yatesville, Meansville, Aldora,
Lincoln Park, The Rock, Sunset Village, Atwater, Lifsey Springs,
Redbone Crossroads, Redbone, Logtown, Hannahs Mill and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3315 8432 3300 8404 3298 8404 3293 8409
3293 8412 3290 8412 3275 8427 3299 8447
TIME...MOT...LOC 1916Z 313DEG 16KT 3300 8433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 2:36 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Fri Jul 8 2022
GAZ084-085-097-082000-
Wilkinson GA-Johnson GA-Laurens GA-
336 PM EDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of northwestern Laurens,
southeastern Wilkinson and west central Johnson Counties through 400
PM EDT...
At 336 PM EDT, a line of strong thunderstorms was along a line
extending from near Nicklesville to near Chappells Mill to near
Dudley, and moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, Dexter, Dudley, Montrose, Harlow, Chappells Mill and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8303 3249 8317 3249 8318 3263 8311
3279 8308 3280 8296 3276 8296 3277 8292
3259 8289
TIME...MOT...LOC 1936Z 283DEG 8KT 3275 8303 3262 8304 3251 8310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051200, 1051203, 1051240, 1051206, 1051209, 1051219, 1051213, 1051215, 1051225, 1051228, 1051231, 1051233, 1051234, 1051237, 1051254, 1051242, 1051255, 1051257, 1051248, 1051258, 1051256, 1051260, 1051261, 1051247, 1051249, 1051250, 1051252, 1051251, 1051246, 1051253.